A 84-year-old female asked:
would stopping my coumadin (warfarin) give me a stroke? i am 78, and have multiple myeloma (untreatable), with copd.
1 doctor answer
Dr. Donald Colantino answered
60 years experience Internal Medicine
Depends: If you're taking Coumadin (warfarin) because of chronic atrial fibrillation or a mechanical artificial heart valve, then stopping Coumadin (warfarin) would put you at risk for a clot in the atrial chambers or on the valve which could travel to the lungs or organs like the brain. If your heart rhythm is normal there is less risk of stroke or other complications from blood clots. The same is true if your valves are norma.
Answered on Jun 24, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
I dont have fever but my entire body is aching and i have a headache and a sore throat with a slighty runny nose whats wrong with me
I am have a prickly stinging sensation in my lower pelvis along with vaginal discharge came back negative for chlymidia and gonnorhea wat could it b
Ut feels like i got a bubble in the topper right of my chest near my neck and when i strech it hurts and some times when i wake up i am short of breath and feel like am ill but goes with in 2min please tell me what it is and what 2 do
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!